Yesterday, I went to the hospital for my clinic appointment. I’m still averaging about 1 – 2 hospital visits a week. Not great, but I’m not complaining. I also got 2 units of red blood cells. According to my doctors, my body won’t know how to make enough blood for me until 6 months to a year after my transplant, so I’ll need blood transfusions regularly. Currently, I’m averaging 2 units every 2 weeks. When I get low, I get soooooooo tired – I can sleep all day. Yesterday, I was so tired I practically slept through the whole transfusion, which was almost 4 hrs. long.
Soooo, what am I dealing with this week? Pretty much the same as last week. My CMV numbers are still positive so I’m still on valganciclovir and my blood counts are still falling. Platelets have fallen to 31 (normal is 150-400), WBC to 1.7 (normal is 4-11), and neutrophils to 1.0 (normal is 2.5-7.5). Yup, kinda low, so despite being on Day+108, I’ve still got to be careful with germs and not cutting myself. It’s a wait and see situation with my CMV – wait to see if my CMV numbers become negative, wait and see if my blood counts continue to fall, etc.
Now, onto the GVHD – my taste sensation seems to be recovering very, very slowly. Yesterday, I ate a dish and thought I was able to taste the complexities. It was stir fried shrimp with scrambled eggs, a Chinese dish. The eggs tasted like eggs, the green onions tasted like green onions. The shrimp tasted bland but I can’t have it all, right? I hope the recovery continues without any more reoccurrences – PLEEEEEEEEAAAAAAAASE!
My GVHD of the skin has remained stable on the current amount of cyclosporine for 2 weeks now, so the decision was made to start tapering my cyclosporine again. So, instead of taking 50mg twice a day, I’ll be taking 25mg twice a day. My fingers are crossed that NOTHING happens, but the doctor said that if something flares up, I have his permission to return to the previous dose immediately! BOY, AM I SCARED TO DEATH!!! FEEL LIKE A TIMEBOMB WAITING TO GO OFF ANY MINUTE NOW!!!
At the clinic appointment, I had the “pleasure” of overhearing other patients’ war stories. One in particular involved a patient who tapered his medication “too quickly”. The result was disastrous, he lost 65lbs, pushed him back 3 months in terms of recovery, flare ups of this and flare ups of that, etc. Now, do you know why I’m scared???
Anyways, let’s end with something a little lighter…the other day, I was craving perogies. Don’t ask me why, I just was. So, I googled “perogies” to see what brands were available so I could ask Daniel to pick some up for me at the grocery store. Apparently, there’s a brand of perogies that are quite popular in my area called “Cheemo Perogies”. No kidding. Obviously, that put an abrupt end to my craving!!!